MAUDE Adverse Event Report: TELEFLEX MEDICAL PU MDP-60K DISP PUNCH 6.0MM; INSTRUMENTS, SURGICAL, CARDIOV

TELEFLEX MEDICAL PU MDP-60K DISP PUNCH 6.0MM; INSTRUMENTS, SURGICAL, CARDIOV
Catalog Number MDP-60K
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Unspecified Vascular Problem (4441)
Date of Event 03/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported " [the user] used the punch on the artery of the patient and when it was released, the punch did not open as anticipated.As a result, the artery was torn." additionally it was reported that "an injury occured but not a death".The patient's current condition is reported as "fine".At the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Customer complaint is confirmed since the unit had the tip stuck and could not be disengaged manually.The core and blade were measured and all the measurements met the specification.Even though the unit was stuck there is not sufficient evidence to assure this is a manufacturing defect and it is unknown if instructions and warnings per the tifu were properly followed.No dimensional issues were found therefore it cannot be confirmed as a manufacturing defect.A device history record review was performed on the device with no evidence to suggest a manufacturing related root cause.Complaints of this type will continue to be monitored via periodic reviews to evaluate if any trend exists.

Brand Name
PU MDP-60K DISP PUNCH 6.0MM
Common Device Name
INSTRUMENTS, SURGICAL, CARDIOV
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
parque industrial finsa
nuevo laredo 88275
MX   88275
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19075874
Report Number3004365956-2024-00036
Device Sequence Number4720502
Product Code DWS
UDI-Device Identifier14026704698070
UDI-Public14026704698070
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMDP-60K
Device Lot Number74J2201587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer04/12/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown